Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Optimized Schwarz methods with nonoverlapping circular domain decomposition
HTML articles powered by AMS MathViewer

by Martin J. Gander and Yingxiang Xu PDF
Math. Comp. 86 (2017), 637-660 Request permission

Abstract:

While the classical Schwarz method can only be used with overlap, optimized Schwarz methods can also be used without overlap, which can be an advantage when simulating heterogeneous problems, problems with jumping coefficients, or also for independent mesh generation per subdomain. The analysis of nonoverlapping optimized Schwarz methods has so far been restricted to the case of straight interfaces, even though the method has been successfully used with curved interfaces. We close this gap by presenting a rigorous analysis of optimized Schwarz methods for circular domain decompositions. We derive optimized zeroth and second order transmission conditions for a model elliptic operator in two dimensions, and show why the straight interface analysis results, when properly scaled to include the curvature, are also successful for curved interfaces. Our analysis thus complements earlier asymptotic results by Lui for curved interfaces, where the influence of the curvature remained unknown. We illustrate our results with numerical experiments.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65N55, 65F10
  • Retrieve articles in all journals with MSC (2010): 65N55, 65F10
Additional Information
  • Martin J. Gander
  • Affiliation: Section de Mathématiques, Université de Genève, 2-4 rue du Lièvre, CP 64, CH-1211, Genève, Suisse
  • Email: Martin.Gander@unige.ch
  • Yingxiang Xu
  • Affiliation: School of Mathematics and Statistics, Northeast Normal University, Changchun 130024, People’s Republic of China
  • MR Author ID: 730883
  • Email: yxxu@nenu.edu.cn
  • Received by editor(s): September 23, 2014
  • Received by editor(s) in revised form: September 2, 2015
  • Published electronically: May 17, 2016
  • Additional Notes: The second author is the corresponding author, who was supported by NSFC-11201061, CPSF-2012M520657 and the Science and Technology Development Planning of Jilin Province 20140520058JH
  • © Copyright 2016 American Mathematical Society
  • Journal: Math. Comp. 86 (2017), 637-660
  • MSC (2010): Primary 65N55; Secondary 65F10
  • DOI: https://doi.org/10.1090/mcom/3127
  • MathSciNet review: 3584543